Skip to main content
main-content

Tipp

Weitere Artikel dieser Ausgabe durch Wischen aufrufen

01.12.2016 | geriatrics: at crossroads of medicine | Sonderheft 7/2016

Wiener klinische Wochenschrift 7/2016

Accidental cannabis poisoning in the elderly

Zeitschrift:
Wiener klinische Wochenschrift > Sonderheft 7/2016
Autoren:
Anja Zupan Mežnar, Miran Brvar, Gregor Kralj, Dragan Kovačič

Summary

There are two main varieties of Cannabis sativa plant, namely, hemp which is cultivated for fiber and seeds and contains low amounts of psychoactive cannabinoids and the other which is cultivated for the drug cannabis or marijuana. Increasing popularity of hemp food products and alleged beneficial effects of cannabinoids in the drug variety of cannabis might lead to confusion in the lay population and unintentional ingestion of marijuana, as described in this case report. During a workshop on the use of hemp for medicinal purposes, there was a degustation of various hemp food products including also cookies that were brought by one of the attendees. Approximately 1 h after ingestion of cookies, people experienced nausea and vomiting, dizziness, sleepiness and difficulty walking. Twelve people were referred to emergency department, where two were admitted to intensive care because of central nervous system depression. They were all managed with supportive measures and were discharged home without health-related consequences.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

Literatur
Über diesen Artikel

Weitere Artikel der Sonderheft 7/2016

Wiener klinische Wochenschrift 7/2016 Zur Ausgabe

geriatrics: at crossroads of medicine

P4 medicine and osteoporosis: a systematic review

geriatrics: at crossroads of medicine

Psychocardiology in the elderly